Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 43, NWS Miami, FL

May 30, 2005Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 30, 2005, 5:00 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2005, 5:00 PM EDT (21:00 UTC)
Expired
May 30, 2005, 5:45 PM EDT
In force
45 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 302100
SVRMFL
FLC099-302145-
/O.NEW.KMFL.SV.W.0043.050530T2100Z-050530T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
500 PM EDT MON MAY 30 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PALM BEACH COUNTY 
  IN SOUTH FLORIDA

* UNTIL 545 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOLEY LAND WILDLIFE AREA...
  OR 20 MILES SOUTH OF SOUTH BAY...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  HOLEY LAND WILDLIFE AREA

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2636 8085 2636 8061 2657 8042 2670 8065

$$
2 follow-up statements
841 
WWUS52 KMFL 302121
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT MON MAY 30 2005

FLC099-302145-
/O.CON.KMFL.SV.W.0043.000000T0000Z-050530T2145Z/
PALM BEACH FL-
521 PM EDT MON MAY 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR
SOUTHWESTERN PALM BEACH COUNTY...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF HOLEY LAND WILDLIFE AREA...OR ABOUT 13 MILES SOUTH OF
SOUTH BAY...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2641 8082 2636 8061 2657 8042 2670 8065

$$
462 
WWUS52 KMFL 302142
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EDT MON MAY 30 2005

FLC099-302151-
/O.EXP.KMFL.SV.W.0043.000000T0000Z-050530T2145Z/
PALM BEACH FL-
541 PM EDT MON MAY 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY
EXPIRES AT 545 PM EDT...

THE REMAINS OF THE STORM WERE LOCATED JUST EAST OF HIGHWAY 27 MAINLY 
OVER THE RURAL PORTIONS OF WEST CENTRAL PALM BEACH COUNTY.  THEY 
WILL CONTINUE TO PRODUCE HEAVY RAIN AND OCCASIONAL LIGHTNING THROUGH 
630 PM.

LAT...LON 2641 8082 2636 8061 2657 8042 2670 8065

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:26 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 30, 2:26 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT MON MAY 30 2005

.DISCUSSION...MOS GUIDANCE THIS RUN INDICATING 40 TO 60 PERCENT
12-HOUR POPS MOST SOUTH FLORIDA ZONES NEXT COUPLE OF DAYS. MET
VALUES A BIT HIGHER THAN MAV...BUT MAV HAS BEEN RUNNING A BIT LOW
LAST FEW DAYS ANYWAY. MODELS ARE BRINGING A COUPLE OF WEAK
SHORTWAVES AROUND THE BASE OF THE TROUGH THAT WILL BE MOVING INTO
THE CENTRAL GULF. ALTHOUGH WEAK...THE WAVES CAN CERTAINLY IMPACT
RAINFALL OVER SOUTH FLORIDA GIVEN THE INCREASED LOW-LEVEL MOISTURE
CONTENT AND POTENT HEATING EACH DAY. HAVE BUMPED UP FORECAST POPS
MORE IN LINE WITH GUIDANCE. EXPECT SCATTERED SHOWERS AND STORMS
ALL ZONES THROUGH 48 HOURS...WITH NUMEROUS AFTERNOON STORMS MANY
AREAS. TEMPERATURES WILL CONTINUE ON THE WARM SIDE. UPPER PATTERN
WILL FLATTEN OUT MORE BY THE WEEKEND AND THE SURFACE RIDGE WILL
STRENGTHEN AS IT MOVES NORTH. THIS WILL TRANSLATE TO LATE NIGHT
AND MORNING SHOWERS EAST COAST AND AFTERNOON/EVENING STORMS
INTERIOR AND WEST.

&&

.MARINE...WINDS WILL BE MOSTLY SOUTHERLY NEXT COUPLE OF DAYS 15
KNOTS OR LESS THEN SHIFT TO SOUTHEAST ALL MARINE ZONES BEFORE THE
WEEKEND. NO HIGHLIGHTS.

&&

.FIRE WEATHER...MOISTURE WILL REMAIN HIGH THROUGH THE WEEK. NO
PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  77  89 /  30  60  20  40
FORT LAUDERDALE  78  89  77  88 /  30  60  20  40
MIAMI            78  90  77  90 /  30  50  20  40
NAPLES           74  88  76  87 /  50  60  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 4:02 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
402 AM EDT MON MAY 30 2005

FLZ063-066>075-302300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
402 AM EDT MON MAY 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...A FEW STORMS COULD BE STRONG INTERIOR AND EAST COAST TODAY...
...CHANCE OF THUNDERSTORMS INTERIOR AND EAST COAST TODAY...
...SLIGHT CHANCE OF THUNDERSTORMS WEST COAST TODAY...

THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES ALONG WITH THE
LAKE BREEZE SHOULD DEVELOP AND MOVE INLAND SLOWLY BEFORE GETTING
PUSH BACK TO THE EAST COAST METRO AREAS LATE THIS AFTERNOON, AS
SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA AND LAKE BREEZES.

A FEW OF THE STORMS COULD EVEN BECOME STRONG LATE THIS AFTERNOON
OVER THE INTERIOR AND EAST COAST AREAS WITH GUSTY WINDS...LOCALLY
HEAVY RAINFALL...AND SMALL HAIL DUE TO THE COLDER AIR ALOFT OVER
SOUTH FLORIDA.

REMEMBER...IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INSIDE
UNTIL THE STORMS HAVE PASSED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST
AREAS THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, May 30, 2:42 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT MON MAY 30 2005

FLZ066-070-301915-
EASTERN COLLIER-HENDRY-
247 PM EDT MON MAY 30 2005

...STRONG THUNDERSTORMS DEVELOPING OVER STATE ROAD 29...

NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR IS SHOWING A STRONG
THUNDERSTORM FORMING ALONG STATE ROAD 29 BETWEEN IMMOKALEE AND
SUNNILAND IN NORTHEAST COLLIER COUNTY...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL SHIFT ACROSS STATE ROAD 858...AND REMAIN NORTH OF
THE HENDRY COUNTY CORRECTIONAL INSTITUTE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, May 30, 3:02 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT MON MAY 30 2005

FLZ071-072-301930-
BROWARD METROPOLITAN-WESTERN BROWARD-
302 PM EDT MON MAY 30 2005

...STRONG STORM FORMING OVER WESTERN BROWARD COUNTY...

AT 305 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG STORM
FORMING ALONG U.S. HIGHWAY 27...SOUTH OF THE I-75
INTERCHANGE...MOVING NORTHEAST INTO WESTON.

MOTORISTS AND RESIDENTS CAN EXPECT FREQUENT LIGHTNING...GUSTY WINDS
TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING
WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, May 30, 4:30 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT MON MAY 30 2005

FLZ063-066-067-070-071-302115-
EASTERN COLLIER-GLADES-HENDRY-PALM BEACH WESTERN-WESTERN BROWARD-
430 PM EDT MON MAY 30 2005

...STRONG THUNDERSTORMS OVER SOUTHEASTERN GLADES...EASTERN HENDRY
AND WESTERN BROWARD COUNTY...

A LARGE CLUSTER OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 5 TO
10 MPH ACROSS INTERIOR FLORIDA THROUGH 530 PM.  THESE THUNDERSTORMS
WILL BE MOVING INTO THE CLEWISTON AND MOORE HAVEN AREA BY 445 PM.
THE REMAINDER OF THESE STORMS WILL REMAIN OVER THE EVERGLADES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:58 PM EDTSevere Thunderstorm WarningMFLMiami-Dade29 min
May 30, 4:16 PM EDTSevere Thunderstorm WarningMFLMiami-Dade39 min
May 30, 5:33 PM EDTSevere Thunderstorm WarningMFLPalm Beach37 min
May 30, 6:33 PM EDTSevere Thunderstorm WarningMFLGlades27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.